Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 17, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Feb 22, 2004, 11:00 AM PST for San Bernardino County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2004, 11:00 AM PST (19:00 UTC)
- Expired
- Feb 22, 2004, 5:00 PM PST
- In force
- 6 hr
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 221855 FFWSGX CAC071-230100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1100 AM PST SUN FEB 22 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... THE BURN AREAS OF SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA * UNTIL 500 PM PST * THE FLASH FLOOD WARNING FOR THE BURN AREAS OF SAN BERNARDINO COUNTY HAS BEEN EXTENDED UNTIL 5 PM. NUMEROUS SHOWERS WILL CONTINUE TO MOVE ACROSS THE BURN AREAS. THROUGH 5 PM...MODERATE RAINFALL OF TWO TO FOUR TENTHS INCH PER HOUR IS EXPECTED TO CONTINUE ACROSS THE BURN AREAS. THIS ADDITIONAL RAINFALL...ON TOP OF HEAVIER RAINFALL THE PAST SEVERAL HOURS...COULD CAUSE FLOODING AND MUDSLIDES ACROSS THE BURN AREAS. MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. MUD SLIDES CAN ALSO CAUSE FLOODING WHERE RUNOFF IS RESTRICTED OR BLOCKED. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ LAT...LON 3401 11768 3410 11702 3451 11688 3444 11761
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 9:30 AM PST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 22, 9:30 AM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 930 AM PST SUN FEB 22 2004 .SYNOPSIS...A BROAD TROUGH OF LOW PRESSURE WILL CONTINUE OVER THE AREA THROUGH MONDAY. THE SHOWERS WILL BE WIDESPREAD INTO TONIGHT AND THEN BECOME LESS NUMEROUS THROUGH MONDAY NIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...AND HEAVY SNOW IS EXPECTED IN THE MOUNTAINS. ANOTHER STRONG STORM IS EXPECTED WEDNESDAY...THURSDAY...AND POSSIBLY LINGERING INTO FRIDAY. HEAVY RAIN...STRONG WINDS...AND MOUNTAIN SNOWS WILL BE POSSIBLE...ALONG WITH HIGH SURF. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. A JET STREAM IN EXCESS OF 200 MPH CONTINUES TO FUEL A HUGE TROUGH OVER THE WEST. THE CIRCULATION OF THE LATEST IN THE SERIES OF STORMS IS JUST OFFSHORE...AND CONTINUES TO SLOWLY MOVE EAST...WITH HEAVY SHOWERS JUST ABOUT EVERYWHERE. THE ACTIVITY SHOULD CONTINUE THROUGH THE DAY AS THE AIRMASS SLOWLY DESTABLIZES. HEAVY SNOW IS OCCURING IN THE HIGHER ELEVATIONS. THERE SHOULD BE AN INCREASE IN THE CONVECTION AS THE DAY WEARS ON...THEN THE ACTIVITY SHOULD TAPER OFF TONIGHT AS THE LOW SLOWLY DRIFTS EAST AND THE HEATING ENDS. THE BREAK IN THE WEATHER ON TUESDAY STILL LOOKS GOOD...BEFORE THE NEXT STORM MOVES IN. THAT STORM MAY MOVE INTO NORTHERN AREAS BY WEDNESDAY AFTERNOON. THE STORM STILL LOOKS VERY STRONG...AND WE WILL BE MONITORED TO SEE IF IT MAINTAINS THE CURRENTLY FORECASTED STRENGTH. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING....................................LAXWSWSGX. FLASH FLOOD WATCH.......................................LAXFFASGX. MARINE WEATHER STATEMENT................................LAXMWSSGX. SMALL CRAFT ADVISORY....................................LAXCWFSGX. HYDROLOGIC OUTLOOK (SPECIAL ISSUANCE)...................LAXESFSGX. HIGH SURF ADVISORY......................................LAXMWSSGX. SPECIAL WEATHER STATEMENT...............................LAXSPSSGX. && SMALL
Hazardous weather outlook, Feb 22, 6:00 AM PST, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST SUN FEB 22 2004 CAZ042-043-048-050-055>058-060>062-231400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST SUN FEB 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT FLASH FLOOD WATCH FOR BURN AREAS THROUGH 3 AM MONDAY SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- SAN DIEGO COUNTY VALLEYS- SAN DIEGO COUNTY MOUNTAINS- REFER TO LAXFLSSGX WGUS66 KSGX FOR DETAILS. WINTER STORM WARNING THROUGH 4 AM MONDAY SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- REFER TO LAXWSWSGX WWUS46 KSGX FOR DETAILS. HIGH SURF AT THE COAST AND HAZARDOUS SEAS THROUGH MONDAY REFER TO LAXMWSSGX FZUS76 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY WEDNESDAY AND THURSDAY...STORM WITH WIDESPREAD MODERATE TO HEAVY PRECIPITATION AND STRONG WIND POSSIBLE. HIGH SURF WILL OCCUR AT THE COAST. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 12:06 AM PST | Flash Flood Warning | SGX | San Bernardino, San Diego | 203 days |
| Feb 22, 3:00 AM PST | Flash Flood Warning | SGX | San Bernardino | 203 days |
| Feb 22, 6:00 AM PST | Flash Flood Warning | SGX | Riverside, San Bernardino | 203 days |
| Feb 22, 8:00 AM PST | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Feb 22, 11:00 AM PST | Flash Flood Warning | SGX | San Diego | 6 hr |
| Feb 22, 1:49 PM PST | Flash Flood Warning | SGX | Riverside, San Diego | 238 days |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.